Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Switched from Crestor to Lovastatin

12/29/2010

Question:

switched to lovastatin from crestor......now my blood pressure is 160/90 is it because of change

Answer:

Thank you for contacting Net Wellness. The medication Crestor® (rosuvastatin) and Mevacor ® (lovastatin) are in the family of statins. Statins are a class of medications that are used to lower your cholesterol. Your body needs some cholesterol to work properly, but too much in your blood can stick to the walls of your arteries and cause a narrowing or blocking like a clogged drain. Statins lower bad cholesterol levels and raise good cholesterol levels and can slow the formation of plaques in your arteries. Their side effects are very similar with little differences. Rosuvastatin can also be used for hyperlipoproteinemia, atherosclerosis, hypertriglyceridemia, metabolic syndrome, prophylaxis of venous thromboembolism and acute coronary syndrome.

Elevated blood pressure is not a side effect of both medication, and rosuvastatin does not have any effect on blood pressure once it is discontinued. Depending on other medications that you may be already prescribed, there may be a drug-drug interaction that I am not able to identify causing an elevation in blood pressure. If you have any other medications that you take, please consult your local pharmacist for any possible interactions. If you need immediate information, your local pharmacist may be in the best position to assist you.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University